Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Feb 18, 2022, 7:36 PM CST for 10 counties in Iowa. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 7:36 PM CST (01:36 UTC)
- Expired
- Feb 19, 2022, 12:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
Counties Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Kossuth County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 148 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS73 KDMX 190136 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 736 PM CST Fri Feb 18 2022 IAZ004>007-016-017-025>028-190600- /O.NEW.KDMX.WI.Y.0003.220219T0136Z-220219T0600Z/ Emmet-Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin- Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 736 PM CST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to around 50 mph. * WHERE...North central Iowa. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any wet roadways could become icy and slick this evening as temperatures have fallen below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
1 follow-up statement
000 WWUS73 KDMX 190556 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1156 PM CST Fri Feb 18 2022 IAZ004>007-016-017-025>028-190700- /O.EXP.KDMX.WI.Y.0003.000000T0000Z-220219T0600Z/ Emmet-Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin- Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 1156 PM CST Fri Feb 18 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... The strongest wind gusts have ended and brisk winds from the northwest will decrease overnight. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 6:18 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 18, 6:18 PM CST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 618 PM CST Fri Feb 18 2022 ...Updated for the 00z Aviation Discussion... .DISCUSSION.../Tonight through Friday/ Issued at 326 PM CST Fri Feb 18 2022 Key Messages: -Snow squalls remain possible northeast late afternoon/early evening with strong winds elsewhere. -Temperatures become warm again by Sunday with little sensible weather this weekend. -Extended threat of precipitation starting on Monday and into next week with colder temperatures. Warm sector has shown up this afternoon with temperatures climbing 30 to 40 degrees in many areas across the state today. Surface boundary is surging south through Minnesota and SD currently and is expected to arrive in the north by 4 pm or so. So far, there have been a few sprinkles with the returns across northern Iowa in prefrontal activity. More recently, a narrow band of rain/snow showers has developed along the surface front in Minnesota, but it remains very narrow and not overly impressive at this time. Recent guidance is also not as robust with snow squall parameter with much of the low level instability skirting to the north and east of the forecast area into this evening. Winds are still likely to be in advisory criteria across the north and east after frontal passage given the strong cold advection and with some potential for a brief heavy snow shower, will leave the Winter Weather Advisory in place. However, a change to Wind Advisory may be needed should the precipitation threat remain limited. The precipitation threat ends quickly in the south and east by later this evening with strong subsidence and clearing for much of the area. Heading into the weekend, the upper flow begins to flatten as a western trof develops. This allows warmer air to spread back into the state by later Saturday into Sunday as a thermal ridge builds into the Missouri River Valley. By Monday, the trof deepens across the western United States with a polar airmass easing into the northern Midwest. A cold front is expected to drop into the state Sunday night and remain nearly stationary along the southern border into Monday as a surface wave moves along the front. Isentropic lift intensifies north of the front through Monday with precipitation developing initially north of the state. Eventually, the moist layer near the surface deepens sufficiently for some light precipitation to increase across central Iowa by later in the day into Monday night. Ice introduction appears somewhat limited and some freezing drizzle/light freezing rain is possible across portions of central Iowa during this time. Some lingering precipitation persist into Tuesday, but with light amounts. The passing of the shortwave ends all precipitation chances by Tuesday evening with quiet but cold weather into Wednesday. Another threat of snow returns late Thursday into early Friday as cold air remains entrenched across the state through the end of the work week. && .AVIATION.../For the 00Z TAFS through 00Z Saturday evening/ Issued at 546 PM CST Fri Feb 18 2022 Rain/snow showers are ongoing this evening with a cold front racing southeast across the state. The rain/snow showers will persist for another couple hours ending north to south with impacts mainly at ALO but VCSH included at other TAF sites in the near term. Some MVFR CIGs expected with the light snow but all sites trend towards VFR later this evening. Strong northwest winds are expected behind the front and will remain gusty through the early overnight hours decreasing into tomorrow morning with clearing skies overnight as well. && .DMX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 PM CST this evening for IAZ004>007-016-017-025>028-037>039-050. && DISCUSSION...Cogil AVIATION...KCM
Hazardous weather outlook, Feb 18, 2:55 PM CST, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 255 PM CST Fri Feb 18 2022 IAZ004>007-016-017-025>028-037>039-050-192100- Emmet-Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin- Butler-Bremer-Hardin-Grundy-Black Hawk-Tama- 255 PM CST Fri Feb 18 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A Winter Weather Advisory is in effect for the area this afternoon and evening. Please visit weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Wind chills of 10 to 15 degrees below zero are possible early Saturday morning. Widespread precipitation is expected Monday and Tuesday of next week. This will be a wintry mix of rain, snow, sleet, and freezing rain. Accumulation totals will be better known at a later time. Travel may be difficult across the region Monday and Tuesday of next week. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed. IAZ015-023-024-033>036-044>049-057>062-070>075-081>086-092>097- 192100- Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Boone-Story-Marshall-Audubon-Guthrie- Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- 255 PM CST Fri Feb 18 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Light snow and rain are possible for portions of the area this evening. Accumulations will be less than one inch. This could result in some slick travel spots. Gusty winds up to 30 MPH are possible through late this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widespread precipitation is expected Monday and Tuesday of next week. This will be a wintry mix of rain, snow, sleet, and freezing rain. Accumulation totals will be better known at a later time. Travel may be difficult across the region Monday and Tuesday of next week. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:44 PM CST | Special Weather Statement | DMX | Appanoose, Davis, Monroe, Wapello | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.